How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29042
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

For the last four hours, my daughter has chronic diarrhoea

Resolved Question:

For the last four hours, my daughter has chronic diarrhoea and has been sick twice. She is due to fly at 11 a.m. Can you help?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Basu replied 2 years ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
Sorry to hear that.
Does she have any blood in stool?
Is it just watery diarrhea?
What has she tried so far?
Dr Basu and other Medical Specialists are ready to help you
Customer: replied 2 years ago.

No there is no blood in her stool, yes the dirrhoea is watery. We have tried nothing so far

Expert:  Dr Basu replied 2 years ago.
Ok thanks for rating :)
Then the diarrhea is like viral infection related.
Not concerning.
You can try over the counter Loperamide tablets 2 tablets initially and repeat every 4 hours as needed.
For stomach cramps, Peptobismol also can be taken.
Please tell her to drink plenty of fluids and gatorade to avoid dehydration.
Best wishes,
Customer: replied 2 years ago.

My concern is that she isa due to fly at 11 a.m today

Expert:  Dr Basu replied 2 years ago.
As long she starts taking loperamide the diarrhea should stop within an hour.
The dose can be repeated again during flying if needed.
If she feels ok, it should not be a problem.
But fever, sever stomach pain should prompt her to cancel the flight.
Best wishes
Customer: replied 2 years ago.

She has stomach cramps only

Expert:  Dr Basu replied 2 years ago.
Ok that is due to the diarrhea.
Loperamide, and fluids should help.
Also paracetamol can be taken for cramps.
Best wishes,
Customer: replied 2 years ago.

Thank you for your help

Expert:  Dr Basu replied 2 years ago.
Very welcome